MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDO ILS 21MM, CURVED; STAPLE, IMPLANTABLE
Catalog Number ECS21A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 9/9/2025 d4 batch # unk b3: exact date is unk.Assumed first day of the month.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? or, was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? -unknown could you please identify the packaging (shipping box, primary packaging, box, pouch seal, or the plastic bag)? -unknown could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, containing cut or slit, or appear ripped)? -unknown was sterility compromised as a result of the packaging damage? -yes this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an esophageal surgery, before used on the patient, noted the inner packing was damaged.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/13/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/14/2025.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ecs21a device was returned inside its opened package.The box was examined for visual inspection, and it was bent and with several damages.The damage observed on the package was caused most likely due to damaged noted on the boxes observed.However, the seal area was observed in good condition.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.The reported event could not be confirmed since no sterility issues were observed.Due to the damages found on the packaging, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface, and this caused the reported event.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number c9ek93, and no non-conformances were identified.

Brand Name
ENDO ILS 21MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23003131
Report Number3005075853-2025-07135
Device Sequence Number8996956
Product Code GDW
UDI-Device Identifier10705036003489
UDI-Public(01)10705036003489(17)290630(10)C9EK93
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECS21A
Device Lot NumberC9EK93
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/08/2025
10/13/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/15/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown